MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 190-5091-150
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is reported at this time based on analysis results which indicated a reportable event.H3.Product analysis: equipment used: vis (m-81805), 203cm ruler (m-83361) as found condition (condition of returned device): an echelon-10 micro catheter was returned for analysis within a shipping box; within a sealed biohazard pouch and within a sealed tyvek pouch.Visual inspection/damage location details: the echelon-10 total length was measured to be ~154.8cm.The echelon-10 useable length was measured to be ~146.9cm.Upon visual examination, no issues were found with the echelon-10 hub; however, what appeared to be saline residue was found within hub.The echelon-10 catheter body was found to be kinked at ~118.3cm from distal end.The distal marker band and distal tip were found to be separated and not returned.The tubing material of the catheter separated end exhibited stretching with jagged edges.No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿prod damaged/deformed out of pkg¿ was confirmed; however, the broken end of the catheter exhibited plastic deformation (stretching and jagged edges) which indicate that the catheter separated when exceeding the tensile strength of the tubing material.A formal investigation regarding this issue was previously conducted.Based on the formal investigation, potential sources of this issue are either improper product packaging, during manufacturing or improper removal of the product from packaging by the end user.However, the cause for the damage could not be determined.Based on the reported information and the device analysis the customer¿s report of ¿catheter kink/damage¿ was able to be confirmed; however, the root cause was unable to be determined.Possible cause for ¿catheter kink/damage¿ is delivery system removed aggressively.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information reporting that when the echelon 10 catheter package was open the catheter was found to have a kink at the distal end.There was no patient involved.Additional information received reported there was not any damage to the device packaging in the procedure.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14431207
Report Number2029214-2022-00838
Device Sequence Number20491773
Product Code KRA
UDI-Device Identifier00847536006294
UDI-Public00847536006294
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K042187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2023
Device Model Number190-5091-150
Device Catalogue Number190-5091-150
Device Lot NumberB275399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Initial Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown